A new question is answered every 9 seconds

Jaundice for evaluation.

Resolved Question:

My son (24 yrs., 75 Kgs,) has been suffering from jaundice for the last ten days. Initially, he was diagnosed for acidity and was given
1.LCZ Mont - once daily 2. Nexpro 40 - BBF daily, and 3. Domeperidone - once daily for 5 days

On 17/02/2014 when an LFT was done, the report was as follows

Serum Bilirubin - 13.1

Conjugated (D. Bilirubin) - 8.7

Unconjugated (I D Bilirubin) - 4.4

SGOP/AST - 219

SGPT/ALT - 450

Alkaline phosphate - 338

Total Protein - 7.1

Albumin - 4.3

Globulin - 2.8

A/G Ratio - 1.5 : 1

GGTP - 380

He was prescribed

Ursocol (300) - twice daily

Nexpro 40 - BBF

on 24/02/2014, his Biochemistry and Immunology-Serology Report revealed the folowing


Serum Bilirubin - 14.4

Conjugated (D Bilirubin) - 10.1

Inconjugated (i D Bilirubin) - 4.3

SGPT/ALT - 140

Hepatitis B Profile

HBs Ag - Negative

Heptitis Profile
Hepatitis 'A' Virus IgM - Negative

Since then, the medicines as noted above has been discontinued and now he is being administered

1 Sorbilin - Before meals thrice daily

2. Prednisolone (5mg) - 1x4 -2 days, 1x3 - 2 days, 1x2 - 2 days and 1x1 -2 days

3, Tetracycline 500 mg - twice daily for 5 days

But the symptoms still persist. He is being given normal meals without oils and spices apart from sugarcane juice and fruits and juices. He does not have any feeling of weakness or exhaution.

Please let me know whether we should continue with the medication as noted above? What are the dangers indicated by his pathological conditions? If not, what needs to be done further


Category: Hepatologist

Ask Your Own Question

Category: Hepatologist
Dr. Ratnakar Kini is online now

Expert:  Dr. Ratnakar Kini replied 4 Days.

Hi,
Thanks for posting your query at DoctorSpring. I am Dr.R.K and I am pleased to assist you.

Your son's liver function test is quite abnormal. He is negative for hepatitis B and A. He needs further testing to find the cause. The next few tests to be done are ultrasound scan of abdomen, PT/INR, tests for hepatitis C and E, serum ceruloplasmin,ferritin, ANA,AMA. Further management depends on the test report. Please stop prednisolone and tetracycline.

Please consult a gastroenterologist in your area for these tests and further management.

I hope that answers your question. Please let me know if I can assist you further.
Regards. ,
Dr.R.K


Dr. Ratnakar Kini
Category: Hepatologist
Experience: 
Fellowship - DM - TN Dr.MGR Medical UniversityResidency - TN Dr.MGR Medical University Medical School - Stanely Medical College, TN Dr.MGR Medical University
Dr. Ratnakar Kini and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.